Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 26, 2007, 3:32 PM MST for La Paz County, Yuma County, Arizona. It took effect at Jul 26, 2007, 3:37 PM MST. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 3:32 PM MST (22:32 UTC)
- In effect from
- Jul 26, 2007, 3:37 PM MST
- Expired
- Jul 26, 2007, 5:30 PM MST
- In force
- 113 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
Counties La Paz County, AZ, Yuma County, AZ
The radar
The Yuma radar (KYUX), 107 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 262237 FFWPSR AZC012-027-270030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 332 PM MST THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA... WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 530 PM MST * AT 332 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL BETWEEN QUARTZSITE AND EHRENBERG...OVER AND NEAR THE DOME TOP MOUNTAINS...AND NEAR PALM CANYON IN THE KOFA NATIONAL WILDLIFE REFUGE. RADAR INDICATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN BETWEEN QUARTZSITE AND EHRENBERG OVER INTERSTATE 8 DURING THE PAST 45 MINUTES. WASHES IN THE AREA WILL BE RUNNING...AND ROADWAYS WILL BE FLOODED. MOTORISTS ON INTERSTATE 8 WILL ENCOUNTER PERIODS OF INTENSE RAIN...REDUCED VISIBILITY...AND PONDING OF WATER. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG WASHES AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3325 11443 3328 11417 3381 11425 3381 11449 $$ DG
2 follow-up statements
000 WGUS75 KPSR 262329 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 427 PM MST THU JUL 26 2007 AZC012-027-270030- YUMA AZ-LA PAZ AZ- 427 PM MST THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR WEST CENTRAL LA PAZ AND EXTREME NORTH CENTRAL YUMA COUNTIES... ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF LA PAZ AND YUMA COUNTIES UNTIL 8 PM... AT 420 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT HEAVY RAIN PRODUCING THUNDERSTORMS GENERALLY FROM JUST SOUTH OF QUARTZSITE...SOUTH ALONG HIGHWAY 95 TO PALM CANYON...WEST TOWARD MARTINEZ LAKE AND CIBOLA. RAINFALL RATES WITH SOME OF THESE STORMS WERE APPROACHING 2 INCHES PER HOUR...ENOUGH TO CAUSE FLASH FLOODING IN DESERT CANYONS. MOTORISTS TRAVELING ALONG HIGHWAY 95 BETWEEN QUARTZSITE AND YUMA SHOULD PREPARE FOR ROADWAY FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3325 11443 3328 11417 3381 11425 3381 11449 $$ HV
000 WGUS75 KPSR 270034 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 528 PM MST THU JUL 26 2007 AZC012-027-270038- YUMA AZ-LA PAZ AZ- 528 PM MST THU JUL 26 2007 ...THE FLASH FLOOD WARNING MST FOR WEST CENTRAL LA PAZ AND EXTREME NORTH CENTRAL YUMA COUNTIES EXPIRED AT 530 PM... ...FLASH FLOOD WATCH FOR LA PAZ AND YUMA COUNTIES UNTIL 8 PM... THE FLASH FLOOD WARNING ISSUED EARLIER FOR LA PAZ AND YUMA COUNTIES...FOR THE AREA BETWEEN QUARTZSITE AND THE TOWN OF KINTER ALONG HIGHWAY 95 EXPIRED AT 530 PM. HEAVY RAIN HAS ENDED IN THE AREA...HOWEVER FLOODED WASHES WILL LIKELY CONTINUE FLOWING UNTIL 7 PM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS LA PAZ AND YUMA COUNTIES THE REMAINDER OF THE EVENING. A FLASH FLOOD WATCH ALSO CONTINUES UNTIL 8 PM. LAT...LON 3325 11443 3328 11417 3381 11425 3381 11449 $$ HV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:35 PM MST, 57 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM MST, 57 minutes before
AZZ020>028-CAZ030>033-270600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST THU JUL 26 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A BROAD AREA OF HIGH PRESSURE WILL BE CENTERED OVER COLORADO AND UTAH FOR THE NEXT SEVERAL DAYS MAINTAINING A MONSOONAL MOISTURE FLOW. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS ...AND WEATHER DISTURBANCES WILL BRING INCREASED CHANCES FOR STORMS FROM TIME TO TIME. THE ATMOSPHERE IS UNUSUALLY MOIST...AND STORM MOVEMENT WILL BE RATHER SLOW...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. && .SHORT TERM... TONIGHT THROUGH SUNDAY... ANOTHER ACTIVE DAY TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF ARIZONA. AS FOR SOUTH-CENTRAL AZ/SOUTHEAST CA...THE RADAR LOOKS VERY SIMILAR TO THIS TIME YESTERDAY...WITH THE MOST ACTIVE AREA SHIFTING SLIGHTLY WESTWARD OVER LA PAZ AND YUMA COUNTIES. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE COUNTIES...INCLUDING THE LOWER CO RIVER VALLEY (FAR EASTERN PORTIONS OF RIVERSIDE AND IMPERIAL COUNTIES)...THROUGH 0300 UTC (8 PM MST). RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE OCCURRED ACROSS SEVERAL LOCATIONS (SEE FLASH FLOOD WARNING FOR EAST CENTRAL YUMA COUNTY IN EFFECT UNTIL 345 PM MST FOR MORE DETAILS) WITH SHOWERS AND T-STORMS EXPECTED TO OCCUR THROUGHOUT MUCH OF THE AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING HOURS. ELSEWHERE...EASTERN AZ HAS BEEN A BIT SLOW TO FIRE TODAY...BUT SHOULD GET GOING BY LATER THIS AFTERNOON. STEERING FLOW REMAINS WEAK...BASICALLY EASTERLY OVER THE EASTERN CWA...AND NORTHERLY OVER THE WESTERN CWA...WITH A COL AREA OVER WESTERN AZ (SAME FEATURE WHICH AIDED IN LARGE STORM DEVELOPMENT YESTERDAY OVER WRN MARICOPA COUNTY). AT ANY RATE...LITTLE CHANGE TO THIS MORNINGS THINKING...WITH CHANCE POPS CWA WIDE THIS EVENING. WILL NEED TO KEEP AN EYE ON NORTHWESTERN MARICOPA COUNTY FOR THE POSSIBLE NEED FOR A FLASH FLOOD WATCH FOR THIS AREA. IN THE MEANTIME...WILL COVER THIS AREA WITH SMALL STREAM FLOOD ADVISORY. CURRENT KPHX TEMP IS 96...HIT 97 ALREADY. CONVECTIVE TEMP USING 12Z PSR MODIFIED SOUNDING WITH MIXING RATIO OF 13.5 G/KG IS 98...SO WELL NEED ANOTHER COUPLE DEG ACROSS THE VALLEY TO OVERCOME ANY CIN (NEG AREA) IN THE SOUNDING. EVEN STILL...ISOLATED STORMS TO THE SOUTHEAST...AS WELL AS SHOWER/T-STORM ACTIVITY TO THE WEST...SHOULD PRODUCE OUTFLOWS THAT WILL MOVE INTO THE VALLEY AND AID IN LIFT LATE THIS AFTERNOON/EARLY EVENING...ALLOWING US TO UTILIZE THE 2000 J/KG OF POSITIVE ENERGY/CAPE. OF COURSE...ONLY TIME WILL TELL EXACTLY WHERE AND WHEN...BUT THE ATMOSPHERE REMAINS RIPE FOR ANOTHER ROUND OF SHOWERS/STORMS. AGAIN...THE MAIN THREAT REMAINS HEAVY RAIN...AS STEERING FLOW IS WEAK. BEYOND TODAY...MODELS SUGGESTING A STRONGER STEERING FLOW TO SET UP FRI/SAT...FAVORING NORTHEASTERLY WHICH WOULD HELP IN STORM PROPAGATION OFF THE RIM AND HIGHER TERRAIN TO THE EAST. MOS GUIDANCE POPS ARE UP FROM PREVIOUS RUNS...AND HAVE INCREASED POPS FOR THE EASTERN CWA FRI/SAT. AS A RESULT...HAVE MADE MINOR TWEAKS (COOLER) TO BOTH OVERNIGHT AND HIGH TEMPS FROM ABOUT PHOENIX EASTWARD. BOTTOM LINE...WE REMAIN IN A MODERATE MONSOON PATTERN WITH THE DAILY THREAT FOR MAINLY AFTERNOON/EVENING CONVECTION AT LEAST THROUGH THE UPCOMING WEEKEND. && .LONG TERM... SUNDAY NIGHT THROUGH WEDNESDAY... PREVIOUS DISCUSSION...PROGS CONTINUE TO DEPICT MONSOON PATTERN IN THE EXTENDED AND THUS MAINTAINED PREVIOUS TRENDS. GFS THOUGH CONTINUES TO INDICATE SOME DRIER AIR MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA BY THE MIDDLE OF NEXT WEEK. THIS IS NOT HARD TO BELIEVE GIVEN THAT IT IS DIFFICULT FOR SOUTHEAST CALIFORNIA TO MAINTAIN DEEP MOISTURE FOR MORE THAN A WEEK...EVEN IN THE MONSOON. THUS SLIGHT DOWNTREND IN POPS THERE AT THE END OF THE EXTENDED. ALSO...TRENDED TEMPS TOWARD VALUES CLOSER TO CLIMATOLOGY. PREVIOUS FORECAST... HIGH POTENTIAL FOR VERY ACTIVE CONVECTIVE WEATHER DURING THIS PERIOD...WITH A CONTINUED RISK FOR EXCESSIVE RAINFALL AND FLASH FLOODING AND AN INCREASED CHANCE FOR SEVERE THUNDERSTORMS. 500 MB HIGH FORECAST TO REMAIN OVER OR NEAR UTAH...WITH DEEP LAYERED EASTERLY FLOW. PLENTY OF MOISTURE EXPECTED OVER OUR CWA...WITH 1000-700 MB MEAN MIXING RATIO 12-14 G/KG...WELL ABOVE CLIMO. AT LEAST A COUPLE OF WELL-DEFINED UPPER DISTURBANCES ARE PROGGED TO ROTATE WWD ACROSS OUR FORECAST AREA DURING THIS TIME. EXPECT NEAR NORMAL DAYTIME HIGHS AND NIGHTTIME LOWS...THOUGH TEMPS MIGHT RUN SLIGHTLY BELOW NORMAL DUE TO THE DEGREE OF MOISTURE PRESENT AND THE POTENTIAL FOR PERIODS OF COOLING RAINFALL. && .AVIATION... JULY 26 1715 UTC (JULY 26 1015 MST) DEBRIS CLOUDINESS CLEARING OUT THIS MORNING OVER HIGHER TERRAIN ALONG THE RIM...MOSTLY FROM PAYSON TO GLOBE. SOME LOW LEVEL CLOUD DECK WITH CIGS AS LOW AS 5000 FT AGL COULD PERSIST FROM KGBN WEST INTO THE DESERT AREAS TO NEAR KBLH THROUGHOUT THE AFTERNOON. EXPECT SHOWERS AND TSTMS TO DEVELOP OVER SE AZ AND ALONG THE RIM...AS WELL AS ELEVATED TERRAIN IN WEST CENTRAL AZ AFTER 18Z...WITH CONVECTION RINGING THE PHX METRO BY 20Z...AND NEAR KYUM/KBLH BY AROUND 23Z. AGREE WITH PREVIOUS ASSESSMENT THAT SOME INHIBITION IS IN PLACE OVER KPHX/KIWA AND SATELLITE AIRFIELDS...WITH MODELS SHOWING MORE UPPER LEVEL CONFLUENT FLOW OVER THE HIGHER TERRAIN TO THE NORTH AND EAST OF THE VALLEY...PROVIDING A LID TO SOME OF THE CONVECTIVE POTENTIAL WITH A WEAKER STEERING FLOW THAT WOULD DETER STORMS FROM PROPAGATING CLOSE TO KPHX/KIWA. STILL WITH PLENTY OF P-WATER AND CONVECTIVE TEMPERATURES OF 93-98 DEGREES...NOT OUT OF THE QUESTION TO SEE ISOLATED SLOW MOVING STORMS PRODUCING LOCALLY HEAVY RAINFALL. AT WRN TAF SITES...A SMALL-SCALE MID LEVEL CIRCULATION IS MOVING NW FROM KGBN TO KLAS...ALONG WITH A COL AREA SETTING UP ALONG THE LOWER COLORADO RIVER VALLEY IN WESTERN AZ. THIS WILL LIKELY ENHANCE CONVECTION IN THE KBLH/KYUM AREA...AS THE AREA OF GREATEST INSTABILITY EXTENDS FROM KBLH NORTH THROUGH PARKER...KEED AND KIGM FROM APPROXIMATELY 20Z TO 06Z. ONCE AGAIN...THE MAIN THREAT FROM STORMS WITH 40-45K TOPS PRODUCING HEAVY RAINFALL AND GUSTY OUTFLOWS. AREAS AROUND KIPL...NW TOWARD KNXP COULD SEE SOME ISOLATED STORMS... OUTFLOW WINDS AND/OR DEBRIS CLOUDINESS AFTER 03Z. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 26 2030 UTC (JULY 26 130 PM MST) INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR THE ENTIRE FORECAST AREA THROUGH THE REST OF THE WEEK. THROUGH TOMORROW MORNING...THE BEST CHANCES FOR SIGNIFICANT WETTING RAIN WILL BE OVER THE HIGHER TERRAIN STRETCHING FROM LA PAZ COUNTY...AND ACROSS NORTHWEST MARICOPA COUNTY. THERE IS A LOWER PROBABILITY FOR WETTING RAIN IN THE LOWER DESERTS OF SOUTHEAST CALIFORNIA. HUMIDITY VALUES WILL REMAIN ELEVATED THROUGHOUT THE REGION FOR THE NEXT SEVERAL DAYS DUE TO PRECIPITATION. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...WANEK LONG TERM...AJ/DG AVIATION...MEYERS FIRE WX...MEYERS
Hazardous weather outlook, Jul 26, 6:01 AM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST THU JUL 26 2007 AZZ020>028-CAZ030>033-271315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST THU JUL 26 2007 /601 AM PDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN AND ASSOCIATED FLASH FLOOD POTENTIAL CONTINUES TO BE THE MAIN HAZARD OF CONCERN. AS USUAL...IT WILL BE DIFFICULT TO IDENTIFY WHICH LOCATIONS ARE MOST APT TO EXPERIENCE THE HEAVY RAIN. IN ADDITION TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...LA PAZ COUNTY AND NORTHERN YUMA COUNTY HAVE A SOMEWHAT BETTER CHANCE OF THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...THAN OTHER LOWER ELEVATION LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT MOISTURE IS EXPECTED TO REMAIN THROUGH THE MIDDLE OF NEXT WEEK KEEPING FLASH FLOOD POTENTIAL THE PRIMARY HAZARD OF CONCERN. LOCATIONS CLOSEST TO HIGHER TERRAIN HAVE BETTER ODDS OF EXPERIENCING FLOODING PROBLEMS BUT THERE WILL BE CONSIDERABLE FLUCTUATION OF STORM ACTIVITY FROM ONE DAY TO THE NEXT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:08 PM MST | Flash Flood Watch | PSR | 5 hr | |
| Jul 26, 1:42 PM MST | Flash Flood Warning | PSR | Yuma | 2 hr |
| Jul 26, 4:40 PM MST | Flash Flood Warning | PSR | Maricopa | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.